Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 169, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2016, 2:34 PM MDT for Cheyenne County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2016, 2:34 PM MDT (20:34 UTC)
- Expired
- Jun 6, 2016, 3:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:35 PM MDT | HAIL 1.75 | 10 Se Firstview, CO | REPORTED AT CR K/CR 43 INTERSECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
828
WUUS53 KGLD 062034
SVRGLD
COC017-062130-
/O.NEW.KGLD.SV.W.0169.160606T2034Z-160606T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
234 PM MDT MON JUN 6 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 330 PM MDT
* AT 234 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
CHEYENNE WELLS...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 137 AND 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3864 10247 3882 10244 3881 10205 3862 10205
TIME...MOT...LOC 2034Z 278DEG 29KT 3872 10236
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
228
WWUS53 KGLD 062049
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
249 PM MDT MON JUN 6 2016
COC017-062130-
/O.CON.KGLD.SV.W.0169.000000T0000Z-160606T2130Z/
CHEYENNE CO-
249 PM MDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
AT 247 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
CHEYENNE WELLS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL WAS REPORTED SOUTHEAST OF FIRSTVIEW.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 137 AND 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3864 10247 3881 10237 3876 10205 3862 10205
TIME...MOT...LOC 2047Z 296DEG 13KT 3870 10234
HAIL...1.75IN
WIND...60MPH
$$345
WWUS53 KGLD 062125
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT MON JUN 6 2016
COC017-062135-
/O.EXP.KGLD.SV.W.0169.000000T0000Z-160606T2130Z/
CHEYENNE CO-
325 PM MDT MON JUN 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY
IN EAST CENTRAL COLORADO WILL EXPIRE AT 330 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3864 10247 3881 10237 3876 10205 3862 10205
TIME...MOT...LOC 2124Z 278DEG 29KT 3870 10234
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:59 AM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 11:59 AM MDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1159 AM MDT MON JUN 6 2016 .UPDATE... Issued at 1153 AM MDT Mon Jun 6 2016 Just completed an update. Satellite and radar is showing towering cumulus and rainfall development already. This has been shown by the hrrr and rap. So started/ramped up the pops a little faster, UPDATE Issued at 1008 AM MDT Mon Jun 6 2016 Based on the latest observational/model trends, made some minor adjustments to the pops for this afternoon. Also adjusted the sky cover a little as well. Otherwise the forecast looks on track. && .SHORT TERM...(Today through Wednesday night) Issued at 315 AM MDT Mon Jun 6 2016 Today-tonight...a weather disturbance moves into the area from the northwest this afternoon and evening mainly impacting areas south of a line from Benkelman to Hill City with a slight chance and chance of thunderstorms. After midnight precipitation chances quickly decrease as the disturbance exits the area. High temperatures in the mid 80s to 90 degrees with low temperatures in the low to mid 50s. Tuesday-Tuesday night...will be watching another weather disturbance move into far eastern Colorado during the mid to late afternoon hours slowly moving east/southeast overnight. Instability axis and moisture in the 850-500mb layer sets up from near Burlington to Leoti during the day slowly expanding east very late in the day providing a slight chance for thunderstorms. Better chances move in during the evening and overnight hours with chance pops for far eastern Colorado and areas along/south of I-70. Slightly cooler temperatures on the backside of frontal passage with readings in the low to mid 80s. Low temperatures in the mid 50s to low 60s. Winds during the afternoon look to approach the breezy category with gusts in the 25 to 30 mph range from the southeast. Wednesday-Wednesday night...may have a few showers/thunderstorms in the Colby/Gove/Norton/Hill City areas in the morning with a decreasing trend by noon as Tuesday nights weather disturbance continues to slowly move east. By 21z precip forecast area should be precip-free before a bit of moisture and instability noses into the higher terrain of Kit Carson and Cheyenne counties of Colorado by 00z (Thursday). For the evening hours slight chance pops slowly expand east a bit. Afternoon temperatures continue to warm with low to mid 90s. Low temperatures in the mid 50s to around 60 in far eastern Colorado, low to mid 60s east of the state line. .LONG TERM...(Thursday through Sunday) Issued at 230 AM MDT Mon Jun 6 2016 High pressure ridge will be centered over the CWA on Thursday as it moves very slowly eastward. Dry forecast will prevail under the ridge axis through early Friday. As the ridge moves eastward, we will see weak shortwave troughs begin to rotate around a large upper low that will be coming onshore in the Pacific Northwest. These troughs will allow for better PoPs as we head into the afternoon and evening on Friday, especially in the western half of the CWA. Better PoPs are in the forecast for Saturday evening as the entire CWA will be on the back side of the ridge and will be influenced by the upper low. Slgt chc to chc PoPs persist into Sunday and Monday as the upper low slowly moves to the east and southeast, rotating weak shortwaves and associated theta-e boundaries through the CWA. The better chances for thunderstorms will be during the afternoon and evening during peak instability and heating. Temperatures will continue to climb into the 90s Thursday through Sunday with slightly cooler and more seasonal temperatures expected toward the end of the forecast period. Lows will fall into the 50s and low 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1153 AM MDT Mon Jun 6 2016 Vfr conditions are expected through the period. For Kgld...thunderstorms are developing at this time. Believe most of the storms will be south of the site. However will be close enough so I included a Vcts mention for about 4 hours this afternoon. Otherwise will be light and shifting winds through tomorrow morning. At that time southeast winds will begin to increase and get gusty. For Kmck...thunderstorms will stay well south of the area. For a brief time late this afternoon and early this evening...northeast winds will be gusting to near 20 knots. After that light winds are expected. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...99 LONG TERM...TL AVIATION...BULLER
Hazardous weather outlook, Jun 6, 10:43 AM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MDT MON JUN 6 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1043 AM MDT MON JUN 6 2016 /1143 AM CDT MON JUN 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA. FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM OBERLIN TO GOODLAND TO JOES...SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY FROM TUESDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 6, 12:40 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1240 PM MDT MON JUN 6 2016
COZ092-061915-
CHEYENNE COUNTY CO-
1240 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 115 PM MDT...
AT 1240 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF CHEYENNE WELLS...MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 147.
LAT...LON 3880 10259 3888 10247 3868 10217 3861 10226
3861 10244
TIME...MOT...LOC 1840Z 311DEG 19KT 3875 10243
JNSpecial weather statement, Jun 6, 1:02 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
102 PM MDT MON JUN 6 2016
COZ092-061930-
CHEYENNE COUNTY CO-
102 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 130 PM MDT...
AT 102 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF KIT CARSON...OR 29 MILES WEST OF CHEYENNE WELLS...
MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KIT CARSON AND WILD HORSE.
LAT...LON 3891 10285 3865 10264 3861 10278 3862 10293
3884 10304
TIME...MOT...LOC 1902Z 330DEG 20KT 3883 10291
JNLocal storm report, Jun 6, 2:24 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
224 PM MDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 5 SW FIRSTVIEW 38.77N 102.60W
06/06/2016 E0.88 INCH CHEYENNE CO PUBLIC
HAIL WAS MOSTLY PEA SIZE WITH SOME DIME TO NICKEL SIZE
HAIL. LASTED 15 MINUTES.
&&
JLUNDQUISTLocal storm report, Jun 6, 2:27 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
227 PM MDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 5 S FIRSTVIEW 38.75N 102.53W
06/06/2016 CHEYENNE CO LAW ENFORCEMENT
FUNNEL CLOUD BEGINNING TO FORM.
&&
JLUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:40 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| Jun 6, 12:47 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 28 min |
| Jun 6, 1:02 PM MDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| Jun 6, 1:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 34 min |
| Jun 6, 1:35 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 25 min |
| Jun 6, 1:43 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 15 min |
| Jun 6, 1:55 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 35 min |
| Jun 6, 2:20 PM MDT | Tornado Warning | GLD | Cheyenne | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.